MAUDE Adverse Event Report: NUMED, INC. BIB STENT PLACEMENT CATHETER

NUMED, INC. BIB STENT PLACEMENT CATHETER
Model Number 420
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
User facility medwatch report nnumber - mw5085855.As reported from the distributor after a conversation with the user facility - "the tech pulled an incorrect size because of lack of training at the account.The tech used the inner balloon size instead of the outer balloon size.The account will conduct internal training to rectify." numed reviewed the production records from this specific lot of devices and reviewed the product labeling.The product was correctly labeled.Labels on both the product box as well as the inner product pouch clearly call out the "outer balloon" dimensions and "inner balloon" dimensions.In addition to the labeling, the device itself also has printing on it clearing stating the outer and inner balloon specifications.The outer balloon diameter is printed directly on the catheter cover sleeve.For this specific catalog number it would state "bib 24".In addition, the balloon inflation extensions also have the specifications printed on them as listed below: outer balloon extension has the following printing: "24 x 4 - outer balloon".Inner balloon extension has the following printing: "12 x 3 - inner balloon".Attached is a copy of the labels used for this specific lot of catheters.
 
Event or Problem Description
On (b)(6) 2019 numed received a medwatch report from the fda that was sent via usps (mw5085855).This medwatch report was from the user facility but lacked user facility information, contact information, and an accurate lot number for the device.Based on the sterilization lot number referenced on the report, numed was able to determine the accurate lot number.Numed contacted the distributor in the u.S.For more information on the distribution of the device and received the following additional information: "on (b)(6) 2019 from the account via email: "i am contacting you because of an issue that we had with a bib balloon during a procedure this week and just wanted to talk to you and discuss it to see if there is something we can do to resolve a potential problem in the future." bis medical device specialist (mds) spoke to the account and sent this message: "more of an inventory question and not a pir." on (b)(6) 2019 - per a conversation with bis mds and peter flosdorf: the tech pulled an incorrect size because of lack of training at the account.The tech used the inner balloon size instead of the outer balloon size.The account will conduct internal training to rectify.This is not a pir.On (b)(6) 2019 - numed received medwatch from fda that account submitted: during right and left heart cardiac cath distal and proximal stent caths were placed.Initial balloon used for first (distal) stenosis was incorrect, was too large in diameter, and the inflation was stopped on purpose before full dilation due to the packaging on the balloon, catheter is not clearly marked as to what size is the inner and what size is the outer.This resulted in flaring of the stent distally and proximally.No rupture or bleeding seen and the remainder of the procedure was uneventful.On (b)(6) 2019 - from a call with the bis mds and the account: the physician asked for a bib balloon with an outer balloon diameter of 12 mm.The tech mistakenly read the inner balloon of the 614451 as the outer balloon and picked a balloon that was too large.The physician realized the mistake while inflating the balloon and swapped out for the correct size - 12mm bib.Account contact mentioned that the tech was new.The catheter shaft was not kinked.".

Brand Name
BIB STENT PLACEMENT CATHETER
Common Device Name
STENT PLACEMENT CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
MDR Report Key8541022
Report Number1318694-2019-00010
Device Sequence Number360737
Product Code NVM
UDI-Device Identifier04046964900280
UDI-Public04046964900280
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K160889
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number420
Device Catalogue NumberBB015
Device Lot NumberBIB-10303
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2019
Initial Report FDA Received Date04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1